MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HAV II; HEPATITIS A TEST

ROCHE DIAGNOSTICS ELECSYS ANTI-HAV II; HEPATITIS A TEST
Model Number ANTI-HAV II
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for four patient samples tested with the elecsys anti-hav ii on a cobas e 801 analytical unit, serial number 1983-05.The positive results did not fit the clinical history of the patients as no vaccination or infection is known/assumed.Patient 1: the sample initially resulted in an anti-hav ii value of 1.0 coi.A second sample drawn from the same patient resulted in an anti-hav ii value of 1.0 coi.The sample was then repeated in a different laboratory by using an immunoluminometric assay (ilma) method, showing a negative result.Patient 2: the sample initially resulted in an anti-hav ii value of 0.7 coi.A second sample drawn from the same patient resulted in an anti-hav ii value of 0.71 coi.The sample was then repeated in a different laboratory by using an immunoluminometric assay (ilma) method, showing a positive result.Patient 3: the sample initially resulted in an anti-hav ii value of 0.85 coi.A second sample drawn from the same patient resulted in an anti-hav ii value of 0.857 coi.The sample was then repeated in a different laboratory by using an immunoluminometric (ilma) assay method, showing a negative result.Patient 4: the sample initially resulted in an anti-hav ii value of 0.81 coi.A second sample drawn from the same patient resulted in an anti-hav ii value of 0.815 coi.The questionable results were reported outside of the laboratory.
 
Additional Manufacturer Narrative
The samples from patients 4 and 5 were provided for investigation and tested on a cobas e801 module and a cobas e602 module.The elecsys anti-hav ii results close to the cut-off generated at the customer site could be reproduced.Both sample results were reactive for anti-hav ii.Patient 4: e801 module: 0.889 coi (reactive).E602 module: 0.885 coi (reactive).Patient 5: e801 module: 0.993 coi (reactive).E602 module: 0.994 coi (reactive).The samples were also tested on a cobas e801 module using the elecsys anti-hav igm assay, resulting in non-reactive values (patient 4: 0.312 coi and patient 5: 0.320 coi ).The investigation is ongoing.
 
Additional Manufacturer Narrative
The calibration and qc data provided were acceptable.The investigation determined that there were no interfering factors in the samples of patients 3 and 5.The reactive results for samples 3, 4, and 5 were deemed correct.Based on the available data, it was determined that the reagent performs within specification.The investigation did not identify a product problem.The root cause of the event could not be determined.
 
Additional Manufacturer Narrative
The customer provided data for one additional patient sample with questionable results tested with the elecsys anti-hav ii on a cobase 801 analytical unit.Patient 5: the sample initially resulted in an anti-hav ii value of 0.860 coi.The sample was then repeated in a different laboratory by using an immunoluminometric (ilma) assay method, showing a negative result.The questionable result was reported outside of the laboratory.Medwatch field b7 has been updated.
 
Additional Manufacturer Narrative
The sample from patient 4 was further tested with the abbott alinity anti-hav igg method, resulting in a negative (0.100 s/co) result.The investigation is ongoing.

Brand Name
ELECSYS ANTI-HAV II
Common Device Name
HEPATITIS A TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16122481
Report Number1823260-2023-00088
Device Sequence Number6533853
Product Code LOL
UDI-Device Identifier07613336129715
UDI-Public07613336129715
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberANTI-HAV II
Device Catalogue Number08086664190
Device Lot Number59180601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer01/16/2023
02/02/2023
04/18/2023
04/28/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/08/2023
03/01/2023
05/02/2023
05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown